Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Apr 25, 2009, 4:27 PM MDT for Sweetwater County, Wyoming. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2009, 4:27 PM MDT (22:27 UTC)
- Expired
- Apr 25, 2009, 5:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
County Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 153 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 4:30 PM MDT | TSTM WND DMG | Wamsutter, WY | WAMSUTTER POLICE REPORTED POSSIBLE POWER LINES DOWN IN TOWN. PUBLIC ALSO REPORTED A SEMI WAS ROLLED OVER BY THE WIND AND THAT SIDING WAS TORE OFF OF HOMES IN THE AREA. THIS SPOTTER ALSO REPORTED NUMEROUS BROKEN WINDOWS. |
| Apr 25, 4:55 PM MDT | TSTM WND GST 68 | 11 Ene Wamsutter, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KRIW 252227
SVRRIW
WYC037-252315-
/O.NEW.KRIW.SV.W.0002.090425T2227Z-090425T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
427 PM MDT SAT APR 25 2009
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL SWEETWATER COUNTY IN SOUTH CENTRAL WYOMING...
THIS INCLUDES THE CITY OF WAMSUTTER...
* UNTIL 515 PM MDT
* AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR I80 EXIT 168...OR NEAR WAMSUTTER...AND
MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAMSUTTER BY 435 PM...
I80 EXIT 184 BY 505 PM...
CRESTON JCT AND I80 EXIT 187 BY 515 PM...
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 168 AND
197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4198 10756 4168 10754 4167 10793 4160 10806
4181 10819
TIME...MOT...LOC 2227Z 251DEG 17KT 4169 10804
$$
AR3 follow-up statements
000
WWUS55 KRIW 252247
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
447 PM MDT SAT APR 25 2009
WYC037-252315-
/O.CON.KRIW.SV.W.0002.000000T0000Z-090425T2315Z/
SWEETWATER WY-
447 PM MDT SAT APR 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR EAST CENTRAL SWEETWATER COUNTY...
AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES WEST OF I80 EXIT 184...OR 6 MILES NORTHEAST OF
WAMSUTTER...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
I80 EXIT 184 BY 500 PM...
CRESTON JCT AND I80 EXIT 187 BY 510 PM...
I80 EXIT 196 BY 515 PM...
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 175 AND
197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
DAMAGING WIND HAS CAUSED DOWNED POWER LINES IN WAMSUTTER AS OF 435
PM MDT.
HAIL UP TO ONE AND THREE QUARTER INCHES IN DIAMETER WAS REPORTED
WEST OF WAMSUTTER AT 425 PM MDT WITH THIS STORM. IF YOU ARE IN THE
PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4166 10795 4185 10805 4198 10756 4168 10754
4167 10793
TIME...MOT...LOC 2245Z 251DEG 17KT 4174 10789
$$
AR000
WWUS55 KRIW 252301
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
501 PM MDT SAT APR 25 2009
WYC037-252315-
/O.CON.KRIW.SV.W.0002.000000T0000Z-090425T2315Z/
SWEETWATER WY-
501 PM MDT SAT APR 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR EXTREME EAST CENTRAL SWEETWATER COUNTY...
AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CRESTON JCT...OR 14 MILES NORTHEAST OF WAMSUTTER...
MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
I80 EXIT 196 BY 515 PM...
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 181 AND
196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4187 10798 4198 10756 4168 10754 4168 10759
4167 10784
TIME...MOT...LOC 2301Z 251DEG 17KT 4177 10774
$$
AR000
WWUS55 KRIW 252316
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
516 PM MDT SAT APR 25 2009
WYC037-252326-
/O.EXP.KRIW.SV.W.0002.000000T0000Z-090425T2315Z/
SWEETWATER WY-
516 PM MDT SAT APR 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL
SWEETWATER COUNTY HAS EXPIRED...
THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4187 10798 4198 10756 4168 10754 4168 10759
4167 10784
TIME...MOT...LOC 2301Z 251DEG 17KT 4177 10774
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:09 PM MDT, 18 minutes earlier.
Area forecast discussion, Apr 25, 4:09 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 409 PM MDT SAT APR 25 2009 SHORT TERM...TONIGHT THROUGH TUESDAY VERY INTERESTING FORECAST AND ONGOING WEATHER WITH POSSIBLE SEVERE CELL..DUMPING HAIL ON I80 AROUND BITTER CREEK. BAROCLINIC LEAF IS THEN RAPIDLY FORMING OVER NERN UT AND SWRN WY WHICH WILL BE THE MAIN WEATHER MAKER FOR TONIGHT. CHALLENGING FORECAST AROUND CASPER AND EVEN IN THE EASTERN HALF OF FREMONT COUNTY TONIGHT. IT LOOKS LIKE THE UPPER LOW WILL TRACK FROM ERN SWEETWATER COUNTY UP INTO NRN CARBON OR SRN NATRONA COUNTY. BAROCLINIC LEAF WILL LIKELY AFFECT MUCH OF ERN SWEETWATER...SERN FREMONT AND SRN NATRONA. CASPER IS STRUGGLING TO AROUND 40 DEGREES AT 3 PM EVEN WITH PROBABLY WARMING ALOFT SINCE THE FRONT REMAINS ENTRENCHED TO THE SOUTH. MAIN CONCERN IS PROBABLY RAIN TO SNOW CHANGEOVER IN THE LOWER ELEVATIONS OF NATRONA COUNTY AND THE EXACT TRACK OF THE HEAVIEST PCPN. GOING WITH THE CONSENSUS WITH THE AREA FROM THE GREENS AND RATTLENSNAKES OVER TO SRN NATRONA. HIT CASPER MTN THE HARDEST WITH 5 TO 9 INCHES EXPECTED TONIGHT WITH A GOOD BURST THIS EVENING. INDICATED 2 TO 3 INCHES AROUND CASPER WITH THE CHANGEOVER TIME AND PCPN INTENSITY A BIG PLAYER. THE EVENING CREW NEEDS TO WATCH THE TRACK OF OUR BAROCLINIC LEAF AND TEMPERATURE TRENDS. NEXT STORM SYSTEM IS ALREADY DIGGING DOWN INTO NWRN MT WITH A TRACK GENERALLY TO THE SOUTH INTO SERN ID BY SUNDAY AFTERNOON. INCREASING QG FORCING AND UPSLOPE WILL RAPIDLY DEVELOP WITH PCPN BREAKING OUT IN THE NORTHCENTRAL AND CENTRAL ZONES IN THE AFTERNOON ...INCREASING THROUGH THE EVENING. WENT WITH ADVISORY AMOUNTS IN THE FAVORED AREAS AROUND THE MID LEVEL CIRCULATION TRACK WITH EXPECTED DEFORMATION AND POSSIBLE UPSLOPE ADDING TO THE MIX. THIS SYSTEM EXITS MONDAY MORNING WITH THE NEXT UPPER LOW DIGGING DOWN INTO THE PACNW MONDAY EVENING WITH THE ODDS OF PCPN INCREASING AGAIN IN THE WEST LATE MONDAY NIGHT...SPREADING INTO THE CENTRAL AREAS EAST OF THE DIVIDE BY TUESDAY AFTERNOON. FRONT SHOULD RETREAT NORTHWARD MONDAY AFTERNOON AND NOT BE PUSHED SOUTH AGAIN UNTIL TUESDAY MORNING. THE RELENTLESS SPRING PATTERN CONTINUES WITH NO LETUP IN SIGHT. LONG TERM...TUESDAY NIGHT THROUGH SATURDAY GLOBAL MODELS AGREE ON FORMATION OF OMEGA BLOCK CENTERED ALONG 140W BY 00Z WED WITH UPPER LOW CLOSING OFF OVER THE NORTHWEST U.S. DIFFLUENT SW FLOW ALOFT AND UNSTABLE AIRMASS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ACROSS MAINLY THE NORTHWEST HALF WYOMING. SNOW LEVELS EXPECTED TO BE ROUGHLY 7-8KFT ACROSS THE NORTH AND WEST AND 8K-9KFT ACROSS THE SOUTHEAST HALF OF WYOMING. ECMWF AND GFS SHOW INCREASING SPREAD WEDNESDAY THROUGH SATURDAY ON HOW ENERGY WILL EJECT OUT OF UPPER LOW OVER THE NORTHWEST U.S. AND SUBSEQUENT UNDERCUTTING OF THE EASTERN PACIFIC RIDGE LATE IN THE PERIOD. 00Z ECMWF GENERALLY QUICKER TO EJECT ENERGY FROM UPPER LOW AND DEAMPLIFY PATTERN OVER THE WESTERN U.S.. SLOW IS THE WAY TO GO WITH HIGH AMPLITUDE BLOCK BEST REPRESENTED BY GEFS MEAN AND 12Z ECMWF. STRONGER SHORTWAVE EJECTS ACROSS AREA WEDNESDAY OVER FRONT SLIDING SOUTH INTO CENTRAL WYOMING. PRECIPITATION EXPECTED TO BE SNOW OR A RAIN AND SNOW MIX NORTH OF THIS FRONT WEDNESDAY WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SOUTH OF THE FRONT. COOLER WEATHER WITH RAIN AND SNOW SHOWERS EXPECTED TO LINGER OVER WYOMING THURSDAY AND FRIDAY AS COLD CORE UPPER LOW DRIFTS EASTWARD INTO AREA. THIS GENERAL IDEA CARRIED INTO SATURDAY WITH REMNANTS OF TROUGH EXPECTED TO CONTINUE TO LINGER OVER THE AREA. AVIATION... VFR CONDITIONS WILL PREVAIL OVER NW WY AND TONIGHT INTO SUNDAY MORNING. AFTER 15Z SUNDAY MVFR CONDITIONS WILL PREVAIL AS SNOW AND LOW CLOUDS MOVE INTO THIS AREA. IFR CONDITIONS WILL OCCUR AFTER 18Z IN NW WY. THIS WILL INCLUDE THE JACKSON AND CODY AIRPORTS SUNDAY AFTERNOON. MUCH OF CENTRAL AND SOUTHERN WY WILL HAVE MVFR TO IFR CONDITIONS TONIGHT INTO SUNDAY MORNING AS A WEATHER SYSTEM BRINGS RAIN AND SNOW TO THIS PART OF THE REGION. ISOLATED THUNDERSTORMS WILL OCCUR IN SOUTHERN WY UNTIL 03Z SUNDAY. AFTER 18Z SUNDAY VFR CONDITIONS WILL PREVAIL IN CENTRAL AND SOUTHERN WY. SNOW SHOWERS WILL FORM OVER SOUTHWEST WY AFTER 18Z SUNDAY WITH AREAS OF MVFR CONDITIONS. FIRE WEATHER... A FEW THUNDERSTORMS ARE EXPECTED ACROSS THE RED DESERT THROUGH THIS EVENING. WIDESPREAD RAIN SHOWERS...CHANGING TO SNOW SHOWERS ...ARE EXPECTED TO SPREAD NORTHEAST FROM THE RED DESERT INTO EASTERN FREMONT AND ALL OF NATRONA COUNTY. SNOW MAY BE HEAVY AT TIMES...ESPECIALLY IN THE HIGHER TERRAIN. THIS STORM SYSTEM WILL MOVE AWAY SUNDAY WHILE ANOTHER ONE MOVES QUICKLY INTO THE NORTHWEST SUNDAY MORNING AND THEN INTO CENTRAL WYOMING SUNDAY AFTERNOON INTO SUNDAY EVENING. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT SUNDAY FOR WYZ022. && SHORT TERM...SKRBAC LONG TERM...AEM AVIATION...AR FIRE WEATHER...SKRBAC
Hazardous weather outlook, Apr 25, 3:18 PM MDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 318 PM MDT SAT APR 25 2009 WYZ001>020-022>030-261100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 318 PM MDT SAT APR 25 2009 ...WINTER WEATHER ADVISORY FOR CASPER MOUNTAIN TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS SWEETWATER COUNTY...THE SOUTHEAST CORNER OF FREMONT AND THE FAR SOUTHWEST CORNER OF NATRONA COUNTY THROUGH 9 PM THIS EVENING. THE STRONGEST STORMS MAY CONTAIN UP TO ONE HALF INCH HAIL AND FREQUENT LIGHTNING. SNOW WILL ALSO DEVELOP FROM THE GREEN MOUNTAINS AND RATTLESNAKE RANGE OVER TO CASPER AND CASPER MOUNTAIN THIS EVENING AND CONTINUE OVERNIGHT. SNOWFALL COULD BE BRIEFLY HEAVY WITH SNOWFALL RATES AROUND AN INCH PER HOUR. THE HEAVIEST SNOW IS EXPECTED ON CASPER MOUNTAIN WHERE 5 TO 9 INCHES IS EXPECTED. HOWEVER...EVEN THE LOWER ELEVATIONS OF NATRONA COUNTY WILL LIKELY SEE FROM 1 TO 3 INCHES. THE GREEN MOUNTAINS AND RATTLESNAKE RANGE CAN EXPECT 2 TO 5 INCHES WITH 1 TO 3 INCHES ACROSS THE LOWER ELEVATIONS INCLUDING SWEETWATER STATION AND JEFFREY CITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SIGNIFICANT SNOWFALL IN THE CENTRAL MOUNTAINS AND BASINS OF WYOMING IS POSSIBLE SUNDAY NIGHT. A STRONG GULF OF ALASKA STORM SYSTEM WILL DIVE SOUTHEASTWARD THROUGH IDAHO ON SUNDAY TO NEAR THE GREEN RIVER AND ROCK SPRINGS AREA SUNDAY NIGHT. THE STRONG SURFACE UPSLOPE FLOW EAST OF THE DIVIDE IS EXPECTED TO BRING WIDESPREAD ACCUMULATING SNOW TO THE ABSAROKA...OWL CREEK AND WIND RIVER MOUNTAINS AS WELL AS THE SOUTHERN BIG HORN BASIN AND WIND RIVER BASIN SUNDAY NIGHT. EARLY INDICATIONS POINT TOWARD 3 TO 5 INCHES ACROSS THE WIND RIVER BASIN AND LANDER FOOTHILLS WITH 5 TO 10 INCHES IN THE SURROUNDING MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SNOWFALL AMOUNTS OF AN INCH OR GREATER AND ANY THUNDERSTORMS WITH HAIL. THANK YOU TEAM RIVERTON
In the hours before
Special weather statement, Apr 25, 2:56 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 256 PM MDT SAT APR 25 2009 WYZ030-252145- EAST SWEETWATER COUNTY- 256 PM MDT SAT APR 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SWEETWATER COUNTY UNTIL 345 PM MDT... AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF STATE HWY 430 MILE MARKER 20...OR 22 MILES EAST OF ROCK SPRINGS...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN CENTRAL SWEETWATER COUNTY...INCLUDING THE LOCATIONS OF I80 EXIT 136...I80 EXIT 139...I80 EXIT 142 AND BITTER CREEK REST AREA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 127 AND 150. MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A VEHICLE WITH THE WINDOWS UP. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. C. BAKER
Special weather statement, Apr 25, 3:03 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 303 PM MDT SAT APR 25 2009 WYZ028>030-252145- EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER- 303 PM MDT SAT APR 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SWEETWATER COUNTY UNTIL 345 PM MDT... AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR I80 EXIT 102...OR NEAR ROCK SPRINGS...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN CENTRAL SWEETWATER COUNTY...INCLUDING THE LOCATIONS OF JCT I80 AND HWY 191...I80 EXIT 102...ROCK SPRINGS...I80 EXIT 111 AND SWEETWATER COUNTY AIRPORT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 95 AND 126. MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A VEHICLE WITH THE WINDOWS UP. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. C. BAKER
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:13 PM MDT | Winter Weather Advisory | RIW | Fremont, Hot Springs, Lincoln, Natrona, Park, Sublette and 2 more | 39 hr |
| Apr 25, 3:41 PM MDT | Severe Thunderstorm Warning | RIW | Sweetwater | 49 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.